MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-22E
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported by rep: dr.Revised a gmrs total femur due to a disassociated trident constrained liner.The metal bipolar component disassociated from the poly liner" a constrained liner and femoral head were revised.Right hip."the metal bipolar component dislocated from the poly liner, the v40 head did not dislocate from the metal bipolar component.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation, involving, trident liner, was reported.The event was confirmed via device evaluation and medical review.Method & results: device evaluation and results: visual inspection: the device was returned in used condition with biological material throughout.The bipolar device was observed to be separated into its two components, uhmwpe liner and outer femoral head, confirming the reported disassociation event.Material analysis: material analysis is not performed as this is not related to material integrity.Damage consistent with explantation.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: confirmation: the event was confirmed there was a dislocation of the constrained ¿bipolar¿ ball and head by report the hip was revised.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the device was returned in used condition with biological material throughout.The bipolar device was observed to be separated into its two components, uhmwpe liner and outer femoral head, confirming the reported disassociation event.A review of the provided medical records by a clinical consultant stated the following comment: confirmation: the event was confirmed there was a dislocation of the constrained ¿bipolar¿ ball and head by report the hip was revised.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 22E
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10709971
Report Number0002249697-2020-02195
Device Sequence Number3058754
Product Code KWZ
UDI-Device Identifier07613327025545
UDI-Public07613327025545
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690-00-22E
Device Catalogue Number690-00-22E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR